Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 886  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Articlesmenu-bullet Search Instructions Online Submission Subscribe Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1210    
    Printed56    
    Emailed0    
    PDF Downloaded5    
    Comments [Add]    

Recommend this journal


 

 ADR REPORT
Year : 2022  |  Volume : 68  |  Issue : 2  |  Page : 102-105

Drug reaction with eosinophilia and systemic symptoms syndrome related to piperacillin-tazobactam use


Department of Pulmonary Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry, India

Correspondence Address:
V Govindaraj
Department of Pulmonary Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpgm.JPGM_1226_20

Rights and Permissions

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe, idiosyncratic reaction to a drug which presents after a prolonged latency period. Although it most commonly occurs with aromatic anticonvulsants, antibiotics are also occasionally implicated. A 50-year-old male was admitted for left pyopneumothorax. He was started on intravenous piperacillin-tazobactam (Pip/Taz) and clindamycin. After 10 days of treatment, he developed high grade fever with maculopapular rashes with areas of scaling. He had elevated WBC counts with eosinophils of 21% and raised serum transaminases. After excluding other possible etiologies for febrile illness, a possibility of DRESS was considered. Naranjo scale, used for causality assessment, yielded a total score of 6, pointing toward probable adverse drug reaction. Also, the patient had 6 out of the 7 inclusion criteria for DRESS as per European Registry of Severe Cutaneous Adverse Reaction (RegiScar) scoring. Pip/Taz was found to be causative drug and was discontinued. He was conservatively managed with antipyretics and topical steroids. Fever subsided the day after stopping Pip/Taz and his rashes resolved gradually. In conclusion the possibility of antibiotics-induced DRESS should be considered and high index of vigilance is advised.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow